Alert archive / Colorado / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 34, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 2, 2020, 5:09 PM MDT for Morgan County, Weld County, Colorado. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2020, 5:09 PM MDT (23:09 UTC)
- Expired
- Jun 2, 2020, 6:00 PM MDT
- In force
- 51 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Morgan County, CO, Weld County, CO
The radar
The Cheyenne radar (KCYS), 86 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 3037 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
476
WUUS55 KBOU 022309
SVRBOU
COC087-123-030000-
/O.NEW.KBOU.SV.W.0034.200602T2309Z-200603T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
509 PM MDT Tue Jun 2 2020
The National Weather Service in Denver Colorado has issued a
* Severe Thunderstorm Warning for...
Central Weld County in northeastern Colorado...
Northwestern Morgan County in northeastern Colorado...
* Until 600 PM MDT.
* At 508 PM MDT, a severe thunderstorm was located 7 miles southwest
of Keota, or 29 miles northwest of Fort Morgan, moving east at 10
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees. Hail damage to
vehicles is expected.
* Locations impacted include...
Rural areas of eastern Weld and northwest Morgan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4045 10443 4071 10416 4072 10378 4041 10403
TIME...MOT...LOC 2308Z 281DEG 7KT 4060 10414
HAIL...1.25IN
WIND...60MPH
$$
SCHLATTER2 follow-up statements
011
WWUS55 KBOU 022330
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
530 PM MDT Tue Jun 2 2020
COC087-123-030000-
/O.CON.KBOU.SV.W.0034.000000T0000Z-200603T0000Z/
Weld CO-Morgan CO-
530 PM MDT Tue Jun 2 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR EAST CENTRAL WELD AND NORTHWESTERN MORGAN COUNTIES...
At 529 PM MDT, a severe thunderstorm was located 8 miles south of
Keota, or 26 miles northwest of Fort Morgan, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees. Hail damage to
vehicles is expected.
Locations impacted include...
Rural portions of eastern Weld and northwest Morgan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4051 10418 4071 10416 4072 10378 4044 10400
TIME...MOT...LOC 2329Z 284DEG 8KT 4058 10407
HAIL...1.00IN
WIND...60MPH
$$
SCHLATTER599
WWUS55 KBOU 022351
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
551 PM MDT Tue Jun 2 2020
COC087-123-030000-
/O.EXP.KBOU.SV.W.0034.000000T0000Z-200603T0000Z/
Weld CO-Morgan CO-
551 PM MDT Tue Jun 2 2020
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WELD AND
NORTHWESTERN MORGAN COUNTIES WILL EXPIRE AT 600 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. There is a
special weather statement in effect until 6:45 PM for northeast Weld
and northwest Morgan Counties. Storms are capable of small hail and
wind gusts to 45 mph.
LAT...LON 4051 10418 4071 10416 4072 10378 4044 10400
TIME...MOT...LOC 2350Z 281DEG 7KT 4057 10402
$$
SCHLATTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:12 PM MDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 2, 3:12 PM MDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 312 PM MDT Tue Jun 2 2020 .SHORT TERM...(This evening through Wednesday) Issued at 310 PM MDT Tue Jun 2 2020 A few showers and storms are beginning to form but have gotten a late start due to cloud cover for much of the day. Because of the cloudiness, the coverage of these showers and storms should remain limited through the rest of the afternoon and evening. Nonetheless, slight chance PoPs were kept through 10-11pm because there will be increasing moisture and upslope flow especially near the Cheyenne Ridge which could keep storms going. The rest of the night will be dry and mild as low temperatures will be 5 to 10 degrees above normal. West-northwesterly mid to upper level flow will increase across far northern Colorado on Wednesday with 500 mb winds reaching near 50 knots by the afternoon. Temperatures will once again be hot with highs reaching the upper 80s to low 90s across the urban corridor and plains. A dryline will setup across the eastern plains by the afternoon roughly along a line from Sterling to Limon. This boundary may provide enough low level convergence to generate a few strong to severe storms especially across the northeast corner of the state. With mixed layer CAPEs as high as 2,500 j/kg and deep layer wind shear around 40 knots, any storms that develop over Logan, Washington, Sedgwick, and Phillips Counties will be capable of producing large hail up to the size of golf balls and damaging wind gusts up to 60 mph. Further west, isolated non-severe thunderstorms will develop and won't produce much rainfall but could produce a few wind gusts up to 40 mph. .LONG TERM...(Wednesday night through Tuesday) Issued at 310 PM MDT Tue Jun 2 2020 A few storms may still be ongoing over the far eastern plains Wednesday evening, mainly south and east of I-76, with a few showers possible in the mountains. Clouds will remain over the forecast area, helping to keep low temperatures above normal still. On Thursday, the upper ridge will move ever so slightly east, allowing for slightly warmer temperatures and a drier environment. There won't even be easterly winds into the plains, so overall, any convection should be high based with strong outflow winds the bigger threat of storm hazards. Higher CAPE values are expected over the far northeast corner of the state, so may see a stronger or possibly severe storm out that way. A ripple in the westerly flow aloft is expected to push across northern Colorado in the evening and overnight, so increased PoPs overnight for this. On Friday, the flow aloft will turn south-southwesterly as a low off the southern California coasts quickly lifts northeast into the Great Basin. High pressure sliding down the Great Plains will once again push in southeasterly winds carrying in more low level moisture. This combined with the warmer temperatures being advected in from the more southerly flow will increase theta-e values across the plains. Subtropical moisture will also move in from the southerly flow aloft which will increase showers and storms across the entire forecast area. Timing of this moisture however is different between the three longer range models. If the faster GFS is correct, storms will increase Friday evening and overnight. Stronger winds aloft will increase shear, so Friday will have the potential for strong to severe storms. If it's later like the EC or even later like the Canadian, will have to wait for Saturday. The upper low will be opening to a trough and moving from the Great Basin northeast across the Northern Rockies and into Montana Saturday, though there are timing differences between the models. GFS remains the fastest, with the EC the middle ground and the CMC being the slowest. This will move the jet across Colorado sometime on Saturday, with a surface low deepening along the lee of the Rockies to increase southerly winds across the plains. The increase in winds along with dry warm air will increase fire weather concerns over the areas with dry fuels. Sunday will be even more of a concern as the southwesterly flow stays over the area with strong speeds, hot temperatures and dry conditions. Widespread critical fire weather conditions will likely spread across most of the forecast area. Will be in constant touch with land managers for fuels updates. The upper trough over the Pacific Northwest will then move east to finally bring the next chance for a cool down and more precipitation Monday and Tuesday. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 310 PM MDT Tue Jun 2 2020 Easterly winds will continue this afternoon and then will veer toward the southeast this evening. A brief shower or storm cannot be ruled out but looks unlikely at this time. If a shower or storm were to occur, they could produce wind gusts up to 35 knots. Winds veer toward drainage tonight and will be weak tomorrow morning. There is a small chance of a shower or storm during the late afternoon and evening tomorrow but it will not be large enough to mention in the TAF at this time. Any shower or storm that does develop could produce gusty winds. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Danielson LONG TERM...Kriederman AVIATION...Danielson
Hazardous weather outlook, Jun 2, 11:18 AM MDT, 5 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1118 AM MDT Tue Jun 2 2020 COZ030>051-031730- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1118 AM MDT Tue Jun 2 2020 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms will continue over the eastern plains through the early afternoon. A few showers and isolated storms may develop over mountains, foothills, and Lincoln County this afternoon and evening. These storms are not expected to be severe but could produce gusty winds up to 40 mph. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Warmer than normal temperatures are expected through the week, and especially through the weekend. Readings will be 10 to 15 degrees above normal. Isolated to scattered afternoon and evening showers and thunderstorms are expected each day through through Friday. Overall the threat of severe thunderstorms is expected to be low, though the eastern plains may see stronger storms Wednesday and Friday and possibly into Saturday, depending on the speed of the incoming system. The weekend is looking hot, dry and windy, especially Sunday. This will increase fire danger. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today and tonight.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 5:51 PM MDT | Special Weather Statement | BOU | Weld | 39 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.